Illinois, 2006Flash Flood in Illinois, June 1, 2006
June 1, 2006 · NWS PAH · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 1, 1:00 AM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 1, 1:00 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 AM CDT THU JUN 1 2006
.DISCUSSION...
RADAR/IR SATELLITE SHOWS ONGOING CONVECTION PTNS PAH FA ASSOCIATED
WITH NAM IDENTIFIED WEAK PVA IMPULSE ROUNDING BROAD BUT DAMPENING
RIDGE TO OUR SE. DURING THE NEXT 12-18 HOURS...NUMEROUS SUCH
IMPULSES WILL ROUND AND DAMPEN OUT THE RIDGE...TOUCHING OFF
SHRA/TSRA IN OUR MOIST/SOUPY ENVIRO. A QUASI STATIONARY BOUNDARY
LAYED OUT JUST TO OUR NW WL SAG SOUTH TODAY AS THE OVERALL PATTERN
BEGINS TO EVOLVE. HEIGHT FALLS WL ALLOW A SHIFT TO A NWLY FLOW
PATTERN WHICH WL DRIVE THRU FRONT INTO/THRU THE FA LATE
TODAY-TONIGHT. THE FRONT WL HELP FOCUS SHRA/TSRA ACTIVITY WITH MODEL
MOS RESPONDING W/HIGH LIKELY-CATEGORICAL POPS. MODEL SOUNDINGS SHOW
PWS APPROACHING 2...SO WELL KEEP THE INHERITED LOCALLY HEAVY RAIN
MENTION...ESP WITH THE DIURNAL AID. ISOLD SVR PER SWODY1 WITH WET
MICROBURST/HAIL POTENTIAL. THE ACTIVITY SHOULD WIND DOWN LATE
TONIGHT-EARLY FRI AND TAPER OFF FROM WEST TO EAST W/ FROPA. THERE IS
SOME MODEL SUPPORT FOR A LINGERING FRI POP BUT APPARENTLY LTL/NO
COLLABORATIVE SUPPORT SO WELL LEAVE STATUS QUO FOR NOW.
BEYOND THE VERY NEAR TERM THE MODELS ARE CONSISTENT IN CONTINUING A
NW FLOW PATTERN REGIME THRU THE WEEKEND...W/ A MAINLY DRY WEATHER
FORECAST. HOWEVER THE GFS IS QUITE AGGRESSIVE WITH ITS ERN U.S.
TROFFING AND AS A RESULT HINTS AT THE POSSIBILITY OF AT LEAST SMALL
POPS...BUT OVERALL MODEL AND WFO CONSENSUS APPEARS THIS MAY BE
OVERDONE TO THE EXTENT AT LEAST THAT WE KEEP A DRY WX FORECAST THRU
EARLY NEXT WEEK. BY THEN THE AIR MASS MODIFIES ENOUGH TO SUPPORT A
SMALL POP WITH THE NEXT FRONTAL APPROACH LATE DAY 6 OR DAY 7.
THERE IS NOT ALOT OF DIFFERENCE IN MOS...GFS/NAM ARE PARTICULARLY
CLOSE AND IN THE BALLPARK OF GOING AND WFO CONSENSUS TEMPS SO WE
FOLLOWED SUIT. MEX MOS IS PERHAPS A TAD COOLER THAN PREVIOUS RUN AND
WE MOVED IN THAT DIRECTION BUT IT ONLY AMOUNTED IN 1-3F CHANGES AT
THE MOST.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 1, 3:25 AM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
425 AM CDT THU JUN 1 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-021000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
425 AM CDT THU JUN 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
AS A COLD FRONT MOVES THROUGH THE REGION. THE PRIMARY WEATHER
THREAT WILL BE LOCALLY HEAVY RAIN...AND THE PRIMARY SEVERE THREAT
WILL BE DAMAGING WINDS AND HAIL. THE BEST CHANCE OF STRONG OR
SEVERE STORMS WILL BE DURING THE HEAT OF THE AFTERNOON AND
EVENING...EXTENDING INTO THE OVERNIGHT HOURS WHEN THE FRONT MOVES
ACROSS THE AREA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY OR TONIGHT.
Flash Flood, Jefferson
- When
- June 1, 4:30 AM CST to 7:00 AM CST
- Where
- Jefferson County, Countywide
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.301, -88.924 (the zone’s center; the record gives no point)
Major street flooding occurred in Mount Vernon. A trained spotter in Scheller reported 3.30 inches of rain in two and a half hours.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Oklahoma, June 1 to 30, 2006$151 million · 48 events
- Drought in Texas, June 1 to 30, 2006$60 million · 6 events
- Flash Flooding and Hail in Maryland, June 1, 2006$670,000 · 50 kt wind · 10 events
- Lightning Strike in New Jersey, June 1, 2006$1.0 million · 1 event
- Flash Flooding and Flood in Texas, June 1 to 2, 2006$600,000 · 9 events
- Flash Flood and Lightning Strike in West Virginia, June 1, 20066 injured · $50,000 · 2 events
- Damaging Wind and Lightning Strike in West Virginia, June 1, 2006$305,000 · 50 kt wind · 2 events
- Flash Flooding and Flood in Massachusetts, June 1, 2006$117,000 · 50 kt wind · 11 events
- Damaging Wind in Missouri, June 1, 20061 injured · $71,000 · 56 kt wind · 1 event
- Flash Flooding and Hail in Tennessee, June 1, 2006$52,000 · 1 in hail · 6 events
- Flash Flooding and Damaging Winds in Ohio, June 1, 2006$40,000 · 50 kt wind · 7 events
- Lightning Strike in Maine, June 1, 2006$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521931.